Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Suffer seizures and perimenopausal symptoms. Feeling anxious and depressed. Will progesterone lozenges help?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 634 Questions
Do you know any doctors that are willing to consider progesterone lozenges to help with catamenial epilepsy (I started seizures in 2012 at around the same time I started perimenopausal symptoms). I have had approximately 6 seizures and the last ones were in a cluster and I am still feeling anxious, depressed and rather vague about the whole thing. I need a new doctor who will help me try the progesterone therapy tried by Dr A G Herzog in the USA.

I don't really have any medical reports I can send you. All I can say is that none of the specialists I have seen have any idea what is causing the epilepsy. I used to drink alcohol and smoke cigarettes.

I had my first seizure when I ceased alcohol consumption and had no other seizures for quite some time. I had perimenopausal symptoms, a few missed periods, hot flushes etc and then had two clusters of seizures just before my periods.
Posted Fri, 23 Aug 2013 in Epilepsy
Answered by Dr. Payman Hajiazim 1 hour later
hi there, thanks for asking. As you mentioned some doctors give progestrone for catamenial epilepsy. It change the seizure threshold for the brain cells. You may use it just during the several days around your menses. Let me know if you have any other question. I wish you a good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor